Ask a doctor

Will Bruising Remain After Restylane is Dissolved?

I had Restylane injected in tear troughs nearly 3 weeks ago. I had it done with a UK ocuplastic surgeon who specialises in fillers. He says that filler has been placed under muscle therefore its not the Tyndall Effect, but in fact under the skin bruising (visible bruises resolved after a week). I am at a loss as to what to do. Bruises or stains are bad enough that in any unnatural lighting or photos with certain flash, I look like I have been punched. I'm worried that even if I get filler disolved that bruising will remain. Will that be the case? I'm really upset that I am in this position.

Doctor Answers (4)

Bruising after Fillers

+1

Bruising is a temporary condition. The factors that can contribute to discoloration under the eyes are pre-existing discoloration under the eyes, or the Tyndall effect. The later often resolves over time. If you are not able to enjoy the smoother contour without makeup, Hyaluronidase will get you back to where you started.


Atlanta Facial Plastic Surgeon
3.5 out of 5 stars 5 reviews

Bruising after restylane

+1

Bruising after restylane is common. It is very common when injected in the eyelids. All bruising, by definition,  is temporary so if discoloration lasts for more than 2-3 weeks, then something else may be going on.

Steven Hacker, MD
West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

You may need hyaluronidase.

+1

Hi!

It's too early to tell, but you may have a deformity no matter what you call it. If you still look unsightly after another 3 weeks, I would try small injections of hyaluronidase. That may well solve the problem.

George J. Beraka, MD (retired)
Manhattan Plastic Surgeon
5.0 out of 5 stars 9 reviews

You might also like...

Sounds like you do have the Tyndall effect going on, but wait another week to see

+1

While the Tyndall effect is fairly certain if 'bruising' is still there after a month or so, three weeks may still be bruising.  This is something that may have a lingering effect even up to a month in some patients, so I wouldn't give up yet on it resolving.  Good luck!

Joel Schlessinger, MD
Omaha Dermatologist
4.5 out of 5 stars 18 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.